Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 15, 2016, 4:05 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 4:05 AM EST (09:05 UTC)
- Expired
- Jan 19, 2016, 4:01 AM EST
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
779 WHUS73 KGRR 150905 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 AM EST FRI JAN 15 2016 LMZ844>849-151715- /O.NEW.KGRR.SC.Y.0004.160115T0905Z-160117T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 405 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * WINDS...BECOMING SOUTH AND INCREASING TO 15 TO 25 KNOTS THIS MORNING. WINDS THEN BECOMING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
16 follow-up statements
673 WHUS73 KGRR 151558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST FRI JAN 15 2016 LMZ844>849-160000- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTH WINDS TO 15 TO 25 KNOTS THIS MORNING. WINDS THEN BECOMING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
834 WHUS73 KGRR 151955 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 255 PM EST FRI JAN 15 2016 LMZ844>849-160400- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 255 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTH WINDS TO 15 TO 25 KNOTS THIS MORNING. WINDS THEN BECOMING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
714 WHUS73 KGRR 160214 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 914 PM EST FRI JAN 15 2016 LMZ844>849-161015- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 914 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...5 TO 8 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
123 WHUS73 KGRR 160831 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EST SAT JAN 16 2016 LMZ844>849-161645- /O.EXT.KGRR.SC.Y.0004.000000T0000Z-160118T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING WEST. * WAVES...5 TO 8 FEET SUBSIDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
557 WHUS73 KGRR 161605 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EST SAT JAN 16 2016 LMZ844>849-170015- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160118T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1105 AM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS SUNDAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
459 WHUS73 KGRR 162034 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 PM EST SAT JAN 16 2016 LMZ844>849-170445- /O.EXT.KGRR.SC.Y.0004.000000T0000Z-160119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 334 PM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS SUNDAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
770 WHUS73 KGRR 170240 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 940 PM EST SAT JAN 16 2016 LMZ844>849-171045- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 940 PM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS SUNDAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
854 WHUS73 KGRR 170855 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EST SUN JAN 17 2016 LMZ844>849-171700- /O.EXT.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST THIS AFTERNOON. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
395 WHUS73 KGRR 171529 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1029 AM EST SUN JAN 17 2016 LMZ844>849-172330- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1029 AM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 30 THROUGH MONDAY. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
511 WHUS73 KGRR 172003 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EST SUN JAN 17 2016 LMZ844>849-180415- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 303 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 30 TONIGHT...15 TO 25 KNOTS MONDAY AND MONDAY NIGHT. * WAVES...5 TO 8 FEET INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
376 WHUS73 KGRR 180308 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 PM EST SUN JAN 17 2016 LMZ844>849-181115- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
875 WHUS73 KGRR 180831 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EST MON JAN 18 2016 LMZ844>849-181645- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS DIMINISHING TONIGHT. * WAVES...5 TO 8 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
870 WHUS73 KGRR 181528 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 AM EST MON JAN 18 2016 LMZ844>849-182330- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1028 AM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...4 TO 6 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
154 WHUS73 KGRR 182026 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EST MON JAN 18 2016 LMZ844>849-190430- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 PM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS BY MID MORNING TUESDAY. * WAVES...4 TO 7 FEET INTO WILL SUBSIDE 2 TO 4 FEET DURING THE DAY TIME HOURS OF TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
450 WHUS73 KGRR 190227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EST MON JAN 18 2016 LMZ844>849-191030- /O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 927 PM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS BY MID MORNING TUESDAY. * WAVES...4 TO 7 FEET INTO WILL SUBSIDE 2 TO 4 FEET DURING THE DAY TIME HOURS OF TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
828 WHUS73 KGRR 190901 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 AM EST TUE JAN 19 2016 LMZ844>849-191015- /O.CAN.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 AM EST TUE JAN 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE DAY TODAY WITH WINDS DIMINISHING AND WAVES SUBSIDING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 3:30 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 15, 3:30 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST FRI JAN 15 2016 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 330 AM EST FRI JAN 15 2016 A SYSTEM WILL TRACK NORTHEAST ACROSS WISCONSIN AND NORTHERN LOWER MICHIGAN THROUGH THIS EVENING. THIS SYSTEM WILL BRING MAINLY RAIN SHOWERS TO THE AREA THROUGH TODAY. RAIN WILL CHANGE OVER TO SNOW BEHIND THE SYSTEM AS COLDER AIR MOVES IN THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL THEN BECOME LIKELY LATER TONIGHT AND LASTING INTO EARLY NEXT WEEK. THE BEST CHANCE OF LAKE EFFECT WILL COME ON SUNDAY AND SUNDAY NIGHT AS A STRONG WAVE MOVES THROUGH THE AREA. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 330 AM EST FRI JAN 15 2016 OUR MAIN ITEMS OF INTEREST IN THE SHORT TERM PORTION OF THE FCST ARE PCPN TRENDS FOR TODAY WITH THE SYSTEM...AND THEN LAKE EFFECT TRENDS FROM TONIGHT RIGHT ON THROUGH SUN. WARM AIR IS TRYING TO OVERSPREAD THE AREA THIS MORNING...BUT IS HAVING A SOMEWHAT DIFFICULT TIME INITIALLY AT THE SFC. SFC ANALYSIS INDICATES WELL THAT THE FRONT IS ROUGHLY FROM A HOLLAND TO JUST SOUTH OF LANSING LINE AS OF 08Z THIS MORNING. THE FRONT DELINEATES 40S SOUTH OF IT WITH A SOUTH WIND...FROM 20S WITH A EAST WIND NORTH OF IT. WE EXPECT AN INCREASE IN MAINLY RAIN CHCS TODAY...LIKELY TOWARD OR JUST AFTER NOON. WE ARE SEEING A GOOD DEAL OF MOISTURE SURGING IN JUST ALOFT CURRENTLY. IT WILL TAKE UNTIL ALMOST AFTERNOON FOR THE DEEPER MOISTURE TO MOVE IN TO ALLOW FOR RAIN TO OCCUR. IF SOME RAIN WERE TO DEVELOP A LITTLE EARLIER AT THE NOSE OF THE WARM/MOIST SURGE ALOFT...SOME FREEZING RAIN WOULD BE POSSIBLE UP NORTH. THE LIKELY SCENARIO IS THAT THINGS WARM UP ENOUGH AS THE WARM FRONT MOVES NORTH THAT PCPN WOULD REMAIN LIQUID. RAIN WILL DIMINISH EARLY THIS EVENING AS THE FRONT MOVES THROUGH AND THE LLJ/MOISTURE SURGE ALOFT SHIFTS EAST. ANY LIGHT PCPN THAT WOULD REMAIN WOULD TRANSITION OVER TO LIGHT SNOW FROM WEST TO EAST BEGINNING ABOUT 21Z ACROSS THE LAKESHORE. WE SHOULD NOT SEE ANY SIGNIFICANT ACCUMS TONIGHT AS INVERSION HEIGHTS COME DOWN. WE WILL SEE SOME LAKE EFFECT SNOW SHOWERS FROM TONIGHT THROUGH SAT NIGHT. WE ARE NOT EXPECTING SIGNIFICANT ACCUMULATIONS HOWEVER AS CONDITIONS ARE LESS THAN IDEAL FOR ROBUST LAKE EFFECT. INVERSION HEIGHTS WILL BE DROPPING TO AROUND 3-4K FT WITH THE NRN BRANCH OF THE JET REMAINING NORTH OF THE AREA. MOISTURE WILL ALSO BE LACKING WITH THE LOWER INVERSION HEIGHTS. INSTABILITY WILL BE THE ONLY POSITIVE THING THROUGH SAT NIGHT AS H850 TEMPS WILL DROP DOWN INTO THE NEGATIVE MID TEENS C FOR SAT. THE FAVORED AREAS WILL BE THE NW FLOW FAVORED AREAS NW AND SW OF GRAND RAPIDS. WE EXPECT AN UPTICK IN THE SNOW SHOWER COVERAGE AND INTENSITY BEGINNING EARLY SUN MORNING WITH THE CORE OF THE POTENTIAL COMING IN BY 18Z SUN. THIS OCCURS AS A STRONG SHORT WAVE DROPS SE INTO THE AREA AT THAT TIME. THE NRN JET CORE WILL DROP SOUTH OF THE AREA...INVERSION HTS WILL RISE AS A RESULT...AND DEEPER MOISTURE WITH THE WAVE WILL MOVE IN. ONCE AGAIN...NW FLOW AREAS WILL BE FAVORED WITH SOME LOCALLY HEAVIER BANDS LIKELY. INSTABILITY WILL BECOME MODERATE TO SEVERE AS H850 TEMPS DROP TO THE NEGATIVE MID 20S C. THIS WILL KEEP TEMPS IN THE MID TEENS FOR HIGHS ON SUN. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 AM EST FRI JAN 15 2016 THE LONG TERM PERIOD STILL FEATURES PLENTY OF COLD AIR AND LAKE EFFECT SNOW SHOWERS. NO MAJOR SYSTEMS OF NOTE ARE SEEN IN THE LONG TERM...BUT A PROLONGED PERIOD OF COLD AIR FLOWING OVER LAKE MICHIGAN IN NORTHWEST FLOW SHOULD PRODUCE LONG DURATION LAKE EFFECT SNOW. IN OTHER WORDS ITS GOING FOR FEEL LIKE JANUARY. SUNDAY NIGHT STILL LOOKS LIKE A TIME FRAME OF DECENT LAKE EFFECT SNOW. FEEL THE MOISTURE PROFILES ARE A BIT UNDERDONE. SUNDAY NIGHT WILL HAVE DEEP CYCLONIC FLOW IN PLACE AS WELL AS SHORTWAVE/S AIDING AN UNSTABLE LAKE ENVIRONMENT. DELTA T/S WILL BE IN THE UPPER 20S C. THE DGZ WILL BE LOW AND FAIRLY SHALLOW WHICH WILL LEAD TO SMALL FLAKE SIZE...BUT WE WILL SEE ACCUMULATING SNOW TOWARDS LAKE MICHIGAN. THE COLD TEMPERATURES AND ONGOING SNOW WILL LEAD TO TRAVEL IMPACTS THAT WILL PUSH INTO THE MONDAY MORNING COMMUTE. LAKE EFFECT SNOW WILL CONTINUE FOR MONDAY THROUGH WEDNESDAY AS ENOUGH LAKE INSTABILITY CONTINUES AS WELL AS SOME SHALLOW MOISTURE. NOT EXPECTING MAJOR SNOWS IN THIS TIME FRAME...BUT LAKE EFFECT WILL CONTINUE THROUGHOUT THE EARLY TO MID WEEK TIME FRAME. INCH OR TWO TYPE OF SNOWS EACH FORECAST PERIOD WHEN ADDED UP OVER MULTIPLE DAYS WILL NOT BE TRIVIAL. WE MODERATE TEMPERATURES INTO THE END OF THE WEEK AND THE LAKE WILL FINALLY SHUT OFF AS WE HEAD INTO THURSDAY. AT THIS POINT WENT DRY FOR THURSDAY. IT WILL BE A COLD PERIOD WITH HIGHS ONLY IN THE TEENS TO START THE WEEK WARMING INTO THE 20S BY THURSDAY. THE SNOW IS NOT GOING ANYWHERE ANY TIME SOON. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1215 AM EST FRI JAN 15 2016 AREAS OF MVFR FOG TONIGHT... WITH MVFR CIGS DEVELOPING FRIDAY MORNING FOLLOWED BY WIDESPREAD IFR TO LIFR CIGS IN THE AFTERNOON WHEN RAIN AND DRIZZLE BECOME MORE WIDESPREAD. LLWS THROUGH 12Z FRIDAY WITH SOUTHWEST WINDS OF 40 KTS AT 2000 FT AND SFC WINDS AROUND 10 KTS FROM THE SOUTHEAST. && .MARINE... ISSUED AT 330 AM EST FRI JAN 15 2016 WE WILL BE ISSUING A SMALL CRAFT ADVISORY WITH THIS FCST PACKAGE OUT THROUGH SAT NIGHT...WITH AN EXTENSION LIKELY BEYOND THAT TIME. WINDS WILL BE CRANKING UP THIS MORNING AS THE ENTIRE AREA GETS INTO THE WARM SECTOR OF THE SYSTEM MOVING THROUGH THE AREA. WINDS WILL THEN REMAIN FAIRLY SOLID BEHIND THE FRONT AS THE COLD AIR RUSHES BACK IN. THERE IS A CHC SOME GALES COULD OCCUR THIS EVENING...HOWEVER THIS WOULD BE SHORT LIVED AND MARGINAL SO WE WILL HOLD WITH AN ADVISORY AT THIS TIME. && .HYDROLOGY... ISSUED AT 108 PM EST THU JAN 14 2016 ICE JAMMING IS LIKELY AFFECTING THE GRAND RIVER AT ROBINSON TOWNSHIP. WARMER TEMPERATURES ALONG WITH SOME RAINFALL FRIDAY MAY HELP LOOSEN THE JAM AND SOFTEN THE ICE FURTHER. THE FLOATING ICE ON THE RIVER DOES NOT LOOK PARTICULARLY THICK SO IT MAY NOT TAKE MUCH TO FREE THE JAM UP WITH MORE FAVORABLE WEATHER CONDITIONS THROUGH FRIDAY. ELSEWHERE THERE IS LIKELY SOME ICE BUILDING UPSTREAM OF DIMONDALE ON THE GRAND RIVER. HOWEVER...THE RIVER STAGE AT DIMONDALE IS WELL BELOW BANKFULL PRESENTLY. WE WILL CONTINUE TO MONITOR AREA RIVERS. A DEEP FREEZE LATER THIS WEEKEND INTO NEXT WEEK WILL PUT A STOP TO ICE MOVEMENT AND WILL ALLOW FOR ICE TO REDEVELOP. IF THE ROBINSON TWP JAM DOES NOT RELEASE BY THE TIME THE ARCTIC AIR ARRIVES THEN MORE SIGNIFICANT ISSUES MAY DEVELOP POTENTIALLY...WITH FURTHER ICE FORMATION OCCURRING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...DUKE AVIATION...MEADE HYDROLOGY...HOVING MARINE...NJJ
Hazardous weather outlook, Jan 14, 10:11 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 PM EST THU JAN 14 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1011 PM EST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SOME LIGHT FREEZING DRIZZLE TONIGHT... ESPECIALLY NORTH OF INTERSTATE 96. SOME PATCHY FOG WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR SURGES BACK INTO THE REGION OVER THE WEEKEND AFTER A MODERATING TREND ON THURSDAY AND FRIDAY. COLD WEATHER AND LAKE EFFECT SNOWS WILL BE COMMON FROM SATURDAY INTO WEDNESDAY. HEAVY LAKE EFFECT SNOWS ARE POSSIBLE FROM SATURDAY NIGHT INTO MONDAY TOWARDS LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-151115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1011 PM EST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL BECOME HAZARDOUS ONCE AGAIN TO SMALLER CRAFT BEGINNING LATE TONIGHT AND FRIDAY AS SOUTH WINDS INCREASE. FRIDAY NIGHT THROUGH THE WEEKEND NORTHWEST WINDS AND WAVES WILL CONTINUE TO BE A THREAT TO SMALLER CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:48 AM EST | River Flood Advisory | GRR | Ionia | 7 days |
| Jan 15, 10:48 AM EST | River Flood Advisory | GRR | Ingham | 62 hr |
| Jan 15, 10:48 AM EST | River Flood Advisory | GRR | Clinton | 5 days |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.